MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH BD MULTIGUARD¿ TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH BD MULTIGUARD¿ TECHNOLOGY; INTRAVASCULAR CATHETER
Catalog Number 386807
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Vasculitis (2004)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with bd multiguard¿ technology disconnected from the hub during use.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "the four defects are: leakage at insertion side: "it is reported that after insertion of the catheter the insertion site is very dilated, which even causes the medication to leak out almost unnoticed." phlebitis: "increased incidence of phlebitis.Since using the catheter, they have noticed and measured an increase in mechanical phlebitis that develops within a few hours after insertion of the device." defective: "after successful insertion, if blood collection is required, it is necessary to remove part of the catheter." catheter separation: "devices connected to the catheter are disconnected after a period of time.".
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure modes could not be verified, and the root causes could not be determined.A device history record could not be evaluated as the lot number is unknown.
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with bd multiguard¿ technology disconnected from the hub during use.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "the four defects are: 1) leakage at insertion side: "it is reported that after insertion of the catheter the insertion site is very dilated, which even causes the medication to leak out almost unnoticed." 2) phlebitis: "increased incidence of phlebitis.Since using the catheter, they have noticed and measured an increase in mechanical phlebitis that develops within a few hours after insertion of the device." 3) defective: "after successful insertion, if blood collection is required, it is necessary to remove part of the catheter." 4) catheter separation: "devices connected to the catheter are disconnected after a period of time."".

Brand Name
BD CATHENA¿ SAFETY IV CATHETER WITH BD MULTIGUARD¿ TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17472216
Report Number8041187-2023-00403
Device Sequence Number7347563
Product Code FOZ
UDI-Device Identifier00382903868070
UDI-Public00382903868070
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number386807
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown